Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

What is flashing lights in one's vision???


  • Please log in to reply
7 replies to this topic

#1 shakti

shakti

    Advanced Member

  • Members
  • PipPipPip
  • 178 posts

Posted 20 March 2013 - 08:44 AM

I experienced flashing lights in my vision for 15 minutes,. My pulse rate was fine. My heart rate was a strong. No other symptoms other than Parkinson's and emotional stress.

#2 Beau's Mom

Beau's Mom

    Advanced Member

  • Members
  • PipPipPip
  • 1,859 posts
  • LocationSeattle, WA

Posted 20 March 2013 - 09:19 AM

Shakti, the two times I experienced a torn retina, that was one of the symptoms they asked me about. I suggest a trip to the ophthalmologist in the very near future! I have wondered, since it has happened twice now, if the retinal tears are not PD related.

I was just thinking of you a little while ago (about 40 minutes). It's good to hear from you, even if the news is not great. (((((hugs)))))

Edited by Beau's Mom, 20 March 2013 - 09:23 AM.

I am not a human being trying to have a spiritual experience; I am a spiritual being having a (sometimes difficult) human experience.

 

First symptoms: right-hand tremor, constipation and restless arms 1978 (age 25). Depression and anxiety (non-motor symptoms) began in 1989 and worsened through the years. Last inpatient episode June 2013.

Diagnosed December, 2010 by a regular neurologist (age 57). After negative reactions to Requip, Mirapex and selegiline began Sinemet 25/100 3x/day. First MDS visit in Houston in February of 2011 was inconclusive. Second MDS visit at Baylor Fort Worth in May/June 2011 diagnosis changed to Parkinsonism, Sinemet stopped. Third MDS visit in August 2011 in WA State: received a confirmed diagnosis of idiopathic PD which had started on the right side and had now crossed to the left side as well. Restarted on Sinemet 25/100 4x/day. A short trial of Amantadine caused audio hallucinations in September 2011.

 

Current medications at age 62: Sinemet 25/100 ODT every 2.5 hours while awake (7/day). One Sinemet 25/100 CR between midnight and 4 AM. Trazodone 200 mg at bedtime, Fluvoxamine 300 mg at bedtime. Clonazepam 0.5 mg morning and afternoon, 1 mg at bedtime. Vit D3 2x/day, Calcium Carbonate Susp. 5 cc daily, Baclofen 10 mg 3x/day, Flonase two sprays 2x/day, Calcitonin-Salmon nasal spray once daily (for osteoporosis). Gel eye drops as needed throughout the day, Restasis Eye drops 2x/day, Nighttime eye ointment at bedtime. 02 2L per nasal cannula while asleep. Walker, electric wheelchair, moist and soft or pureed foods and 115 caregiver hours/month keep me sane.

 

All of the above subject to change based on progression, stress level, and dyskinesia. Whew! I'm glad I finally wrote that all out.


#3 vipowitz

vipowitz

    Advanced Member

  • Members
  • PipPipPip
  • 169 posts
  • Locationnew jersey

Posted 20 March 2013 - 07:04 PM

i would be interested in hearing what Dr. Okun's take is on this

#4 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 5,318 posts
  • LocationUniversity of Florida

Posted 22 March 2013 - 08:58 AM

I have seen retinal tears in PD patients but my feeling is that they occur very uncommonly and probably are not related to Parkinson. It is important to note however that there are amacrine cells in the retina that make dopamine!
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips

#5 vipowitz

vipowitz

    Advanced Member

  • Members
  • PipPipPip
  • 169 posts
  • Locationnew jersey

Posted 22 March 2013 - 06:05 PM

I have occassionally (maybe once every 6-9 months) had off and on spells of distorted clear floaters, almost like flashing, for many years. Never could figure out the cause. Could this have anything to do with PD or dopamine?

#6 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 5,318 posts
  • LocationUniversity of Florida

Posted 23 March 2013 - 10:14 AM

Usually flashing lights and floaters are not Parkinson's disease related phenomena.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips

#7 christie

christie

    Advanced Member

  • Members
  • PipPipPip
  • 764 posts

Posted 23 March 2013 - 10:33 AM

Dr Okun,

Is it possible that "flashing lights" in a patient with Parkinson's disease could signify visual hallucinations as a side effect of dopaminergic drugs?

-English is not my first language !

-Aged 39. Diagnosed at 35.

-Currently on madopar (levodopa and benserazide, 500mg daily) and Azilect (1mg daily).


#8 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 5,318 posts
  • LocationUniversity of Florida

Posted 23 March 2013 - 11:09 AM

It is definitely possible, but more likely migraine or another cause for flashing lights. If there are other symptoms of hallucinations then definitely that would raise my suspicion.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users